New York, 2011Tornado in New York, September 22, 2011
September 22, 2011 · NWS ALY · 1 event in 1 county or zone
A weakening frontal boundary became stalled across northern and central New York on Thursday, September 22nd. A disturbance moved along the boundary triggering showers and thunderstorms across east central New York.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weakening frontal boundary became stalled across northern and central New York on Thursday, September 22nd. A disturbance moved along the boundary triggering showers and thunderstorms across east central New York. One thunderstorm produced a brief, weak tornado in Montgomery County. No other severe weather was reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Sep 22, 3:49 PM EST, 1 hour 26 minutes earlier.
Area forecast discussion, Sep 22, 3:49 PM EST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
449 PM EDT THU SEP 22 2011
.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE GREAT LAKES REGION
TONIGHT...AND BECOME STATIONARY OVER THE NORTHEAST FRIDAY INTO THE
WEEKEND. ONE OR MORE WAVES OF LOW PRESSURE MAY FORM AND MOVE
NORTHWARD ALONG THE STALLED FRONT...BRINGING PERIODS OF SHOWERS TO
THE REGION THROUGH AT LEAST SATURDAY. THE PATTERN WILL NOT CHANGE
MUCH INTO EARLY NEXT WEEK...AS AN UPPER LEVEL LOW PRESSURE AREA
BECOMES ESTABLISHED OVER THE GREAT LAKES AND STALLS.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 440 PM EDT...SEVERAL CLUSTERS OF SHOWERS AND TSTMS...SOME
CONTAINING LOCALLY VERY HEAVY RAIN...CONTINUE TO APPROACH THE
WESTERN ADIRONDACKS AND MOHAWK VALLEY. THESE HAVE FORMED IN ADVANCE
OF A COLD FRONT...SLOWLY MOVING E ACROSS CENTRAL NYS. ISOLATED TO
SCATTERED SHOWERS HAVE ALSO DEVELOP FURTHER S/E OF THIS AREA...IN
RESPONSE TO SOME DIURNAL INSTABILITY AND DEEP TROPICAL MOISTURE.
OVER THE NEXT 1-3 HOURS...WE EXPECT THE SHOWERS/TSTMS TO CONTINUE TO
MOVE SLOWLY E/NE ACROSS THE WESTERN ADIRONDACKS...PRODUCING LOCALLY
HEAVY RAINFALL. THE STORMS SHOULD EXTEND INTO THE LAKE
GEORGE/SARATOGA REGION BY SUNSET...AND POSSIBLY SOUTHERN VT AFTER
SUNSET. ADDITIONAL...MORE SCATTERED SHOWERS/TSTMS WILL AFFECT
PORTIONS OF THE CAPITAL REGION...AND INTO THE MID HUDSON
VALLEY/BERKSHIRES THROUGH THIS EVENING.
LATER THIS EVENING THROUGH THE OVERNIGHT...WE EXPECT THE AREAL
COVERAGE OF SHOWERS/TSTMS TO DIMINISH...ALTHOUGH WILL RETAIN SLIGHT
CHC TO LOW CHC POPS ACROSS SOUTHERN AREAS. GIVEN THE ABUNDANCE OF
LOW LEVEL MOISTURE PRESENT...EXPECT AREAL OF FOG TO FORM LATER THIS
EVENING...SOME OF WHICH COULD BECOME LOCALLY DENSE AFTER MIDNIGHT.
FOR MIN TEMPS...GENERALLY WENT AOA THE WARMER MET MOS...WITH
LOWER/MID 60S IN THE HUDSON RIVER VALLEY FROM ALBANY SOUTH...AND
GENERALLY UPPER 50S TO LOWER 60S ELSEWHERE.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
FRI-FRI NT...DETERMINISTIC MODELS...ESP 12Z/22 GFS/CMC CONTINUE
TO INDICATE SHORTWAVE AND ATTENDANT WEAK SFC LOW RIDING NORTH
ALONG OR E OF THE APPALACHIANS DURING THIS TIME PERIOD.
HOWEVER...BASED ON SATELLITE/RADAR...OTHER THAN DISORGANIZED
CONVECTION AND AN ABUNDANCE OF MOISTURE...IT IS NOT OVERLY
APPARENT THAT SUCH A FEATURE EXISTS. THE ONE FACTOR THAT FAVORS
HEAVY RAIN POTENTIAL DURING THIS TIME PERIOD WILL BE
ABUNDANT...DEEP MOISTURE...WITH PWAT/S APPROACHING 1.75-2
INCHES...AND UNIDIRECTIONAL WINDS THROUGH A DEEP ATMOSPHERIC
LAYER...FAVORING TRAINING OF CONVECTIVE CELLS FROM DAYTIME
INSTABILITY AND WEAK UPSLOPE FLOW. HOWEVER...THE MECHANISM TO TRIGGER
WIDESPREAD LIFT AND RAINFALL REMAINS IN QUESTION...WITH PERHAPS
SOME FORM OF BETTER LOW LEVEL FORCING ALONG A COASTAL FRONT
REMAINING OVER COASTAL NEW ENGLAND/LI/NJ. BASED ON THIS
UNCERTAINTY AS TO THE INLAND EXTENT OF ANY PROLONGED HEAVY
RAINFALL...WE HAVE KEPT MOST AREAS OUT OF A FLOOD WATCH...WITH THE
EXCEPTIION OF LITCHFIELD CO CT...WHERE SOME REMNANT CONVECTIVE
FEATURES MAY PRODUCE LOCALLY HEAVY RAINFALL. ELSEWHERE...CAN NOT
RULE OUT LOCALIZED HEAVY RAINFALL WITHIN ANY TRAINING EMBEDDED
CONVECTIVE FEATURES WHICH DEVELOP...BUT AGAIN...AT THIS
TIME...THREAT FOR WIDESPREAD HEAVY RAINFALL APPEARS LOW. EXPECT IT
TO REMAIN RATHER HUMID DURING THIS TIME...WITH FRI MAXES GENERALLY
REACHING THE MID 70S IN VALLEYS...AND UPPER 60S TO LOWER 70S
ELSEWHERE...WITH OVERNIGHT MINS MAINLY IN THE 50S TO LOWER/MID
60S.
SAT-SUN...IT APPEARS THAT UPPER LEVEL LOW MAY ACTUALLY RETROGRADE
FURTHER W LATE SAT THROUGH SUNDAY...WITH MID AND UPPER LEVEL HEIGHTS
POTENTIALLY RISING ACROSS THE REGION. WILL TREND TOWARD A SOMEWHAT
MORE OPTIMISTIC FORECAST...WITH ONLY ISOLATED TO SCATTERED...MAINLY
AFTERNOON SHOWERS/TSTMS SAT INTO SUN...WITH THE POSSIBILITY OF SOME
SUNSHINE...ESP SUNDAY AFTERNOON. IT WILL REMAIN WARM AND
HUMID...WITH MAXES GENERALLY REACHING THE 70S SAT...AND 75-80 IN
VALLEYS SUN...AND 70-75 ACROSS HIGHER ELEVATIONS. OVERNIGHT MINS
SHOULD REMAIN WARM...ONLY FALLING INTO THE 60S IN MOST VALLEYS...AND
55-60 ACROSS THE NORMALLY COOLER SOUTHERN ADIRONDACKS.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
MOS GUIDANCE. LOOKS LIKE THE WET PATTERN SHALL CONTINUE. THE
BEGINNING OF THE WEEK WILL SEE A QUASI-STATIONARY FRONT ALONG THE
EAST COAST TRIGGER SHOWERS AND THUNDERSTORMS. BY MID-WEEK...LOW
PRESSURE OVER THE GREAT LAKES WILL PUSH A COLD FRONT EAST THROUGH
OUR AREA. BUT THE LOW WILL HANG BACK...WITH MID-LEVEL SUPPORT OVER
JAMES BAY...KEEPING AT LEAST A SLIGHT RISK OF SHOWERS ACROSS OUR
FORECAST AREA THROUGHOUT THE PERIOD.
LOW TEMPERATURES SUNDAY AND MONDAY NIGHTS WILL RANGE FROM MAINLY
AROUND 50 DEGREES IN THE HIGH PEAKS...TO AROUND 60 DEGREES IN THE
VALLEYS...WITH THE NIGHTS COOLING TO LOWS FROM AROUND 40 IN THE HIGH
PEAKS...TO THE LOWER 50S IN THE HUDSON VALLEY. DAYTIME HIGHS IN THE
70S TO AROUND 80 DEGREES ON MONDAY WILL HAVE COOLED TO HIGHS FROM
ONLY AROUND 60 DEGREES IN THE HIGH PEAKS...TO AROUND 70 DEGREES IN
THE HUDSON VALLEY. NORMAL HIGHS AT ALBANY FOR THE PERIOD ARE IN THE
UPPER 60S...WHILE NORMAL LOWS ARE IN THE UPPER 40S.
&&
.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
A SLOW MOVING FRONTAL BOUNDARY WILL APPROACH THE TAF LOCATIONS THIS
AFTERNOON AND EVENING. THIS WILL ASSIST WITH THE CHANCE FOR SOME
CONVECTION DURING THE MID AND LATE AFTERNOON HOURS. AT THIS
TIME...WE WILL PLACE A VCSH AND MONITOR TRENDS. OTHERWISE...MVFR
CIGS ARE EXPECTED WITH SOME IMPROVEMENTS FOR KPOU WHERE DOWNSLOPING
HAS ASSISTED WITH LOW LEVEL CIGS.
LATER TONIGHT...BOUNDARY LAYER MOISTURE WILL BE RATHER HIGH.
FRONTAL ZONE WILL BE SLOW TO MIGRATE THROUGH THE REGION WHICH WILL
KEEP A HIGH CHANCE FOR MORE BR/FG AND/OR LOW STRATUS TO DEVELOP. SO
THERE IS A MODERATE TO HIGH CHANCE FOR IFR THRESHOLDS TO BE MET
TONIGHT ACROSS THE TAF LOCATIONS.
WINDS WILL BE RATHER LIGHT THROUGH THE PERIOD WITH A TENDENCY OF
SOUTHERLY WINDS THIS AFTERNOON...AND A SLIGHT NORTHERLY FLOW
EVOLVING DURING FRIDAY.
OUTLOOK...
FRI PM...MVFR-IFR. SHOWERS BECOMING LIKELY.
FRI NT...MVFR-IFR. SHOWERS LIKELY. BR/FG.
SAT-MON...VFR-MVFR. CHC SHOWERS.
&&
.FIRE WEATHER...
A COLD FRONT WILL APPROACH FROM THE GREAT LAKES REGION
TONIGHT...AND BECOME STATIONARY OVER THE NORTHEAST FRIDAY INTO THE
WEEKEND. ONE OR MORE WAVES OF LOW PRESSURE MAY FORM AND MOVE
NORTHWARD ALONG THE STALLED FRONT...BRINGING PERIODS OF SHOWERS TO
THE REGION THROUGH AT LEAST SATURDAY. THE PATTERN WILL NOT CHANGE
MUCH INTO EARLY NEXT WEEK...AS AN UPPER LEVEL LOW PRESSURE AREA
BECOMES ESTABLISHED OVER THE GREAT LAKES AND STALLS.
THE RH WILL CLIMB TO NEAR 100 PERCENT BOTH TONIGHT AND FRI
NT...AND FALL TO 60-70 PERCENT FRI AFTN...EXCEPT TO 40-50 PERCENT
ACROSS THE WESTERN ADIRONDACKS.
WINDS WILL BECOME LIGHT AND VARIABLE TONIGHT. WIND WILL BECOME EAST
TO SOUTHEAST AT 5-10 MPH ON FRIDAY.
&&
.HYDROLOGY...
AN UNSETTLED PERIOD OF WEATHER WILL OCCUR THROUGH THE WEEKEND...AS
A FRONTAL BOUNDARY STALLS OVER THE AREA WITH WAVES OF LOW PRESSURE
MOVING ALONG THE FRONT. THIS WILL RESULT IN BOUTS OF SHOWERS.
WHILE IT WILL NOT BE RAINING THE ENTIRE PERIOD...OCCASIONAL HEAVY
DOWNPOURS WILL BE POSSIBLE AS A VERY MOIST AND HUMID AIR MASS FOR
THIS TIME OF YEAR TAKES RESIDENCE OVER THE HYDRO SERVICE AREA.
RAINFALL AMOUNTS AND LOCATIONS ARE STILL DIFFICULT TO PINPOINT AND
UNCERTAIN AT THIS TIME...ALTHOUGH THERE IS THE POTENTIAL FOR 1 TO
3 INCHES OF RAIN THROUGH SATURDAY IN LOCALIZED AREAS...WITH ISOLATED
HIGHER AMOUNTS POSSIBLE. AS OF NOW IT APPEARS THE HEAVIEST AMOUNTS
WILL BE ACROSS LITCHFIELD CO CT...WHERE A FLOOD WATCH HAS BEEN
ISSUED FOR FRI AFTERNOON THROUGH SAT. THE RAINFALL WILL LEAD TO
RISES ON MAIN STEM RIVERS. KEEP MONITORING SUBSEQUENT FORECASTS
FOR UPDATES TO EXPECTED RAINFALL OVER THE NEXT SEVERAL DAYS.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING FOR
CTZ001-013.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...KL/JPV
NEAR TERM...KL
SHORT TERM...KL
LONG TERM...ELH
AVIATION...BGM
FIRE WEATHER...KL
HYDROLOGY...KL/JPVHazardous weather outlook, Sep 22, 2:42 PM EST, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
342 PM EDT THU SEP 22 2011
MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-082>084-
VTZ013>015-231200-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
342 PM EDT THU SEP 22 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...EAST
CENTRAL NEW YORK AND SOUTHERN VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS
TIME. ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS EARLY
EVENING. THE MAIN POTENTIAL HAZARD WILL BE FROM ISOLATED HEAVY
RAINFALL. THUNDERSTORMS WILL TRACK TO THE EAST NORTHEAST AROUND 20
MPH. ACTIVITY WILL SUBSIDE THIS EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS
TIME.
LOCALLY HEAVY RAINFALL REMAINS POSSIBLE...MAINLY FRIDAY INTO FRIDAY
NIGHT...AS AN INCREASINGLY MOIST AIR MASS INTERACTS WITH ONE OR
MORE WAVES OF LOW PRESSURE MOVING ALONG A STALLED FRONTAL BOUNDARY
THAT WILL BE DRAPED ACROSS THE REGION. FORECAST RAINFALL AMOUNTS
ARE DIFFICULT TO PINPOINT AT THIS TIME...WITH THE POTENTIAL FOR 1
TO 2 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. SHOULD
RAINFALL AMOUNTS EXCEED TWO INCHES AND FALL IN A RELATIVELY SHORT
AMOUNT OF TIME...A THREAT FOR SOME FLOODING MAY DEVELOP AND FLOOD
WATCHES MAY BE NEEDED. THERE IS UNCERTAINTY AT THIS TIME THOUGH.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
CTZ001-013-231200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-
342 PM EDT THU SEP 22 2011
...FLOOD WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS
TIME. ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS EARLY
EVENING. THE MAIN POTENTIAL HAZARD WILL BE FROM ISOLATED HEAVY
RAINFALL. THUNDERSTORMS WILL TRACK TO THE EAST NORTHEAST AROUND 20
MPH. ACTIVITY WILL SUBSIDE THIS EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND
FLOODING TO THE NATIONAL WEATHER SERVICE.
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY
In the hours before
Special weather statement, Sep 22, 4:26 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
526 PM EDT THU SEP 22 2011
NYZ049-050-052>054-222200-
EASTERN SCHENECTADY NY-EASTERN ALBANY NY-EASTERN RENSSELAER NY-
WESTERN RENSSELAER NY-SOUTHERN SARATOGA NY-
526 PM EDT THU SEP 22 2011
...A STRONG THUNDERSTORM IN
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
ALBANY COUNTY IN EAST CENTRAL NEW YORK...
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS UP TO 35 MPH...FREQUENT
LIGHTNING...AND TORRENTIAL RAIN WITH MINOR URBAN FLOODING POSSIBLE.
THIS STORM WAS LOCATED NEAR COLONIE...OR ABOUT OVER COLONIE...AND
MOVING EAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
LOUDONVILLE BY 535 PM EDT
LATHAM BY 540 PM EDT
COHOES...GREEN ISLAND AND WATERVLIET BY 545 PM EDT
WATERFORD AND TROY BY 550 PM EDT
CENTER BRUNSWICK BY 600 PM EDT
LAT...LON 4289 7350 4267 7349 4267 7397 4286 7394
TIME...MOT...LOC 2125Z 268DEG 14KT 4277 7382
GJM
Special weather statement, Sep 22, 4:45 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
545 PM EDT THU SEP 22 2011
NYZ039-041-050-082-222215-
SOUTHERN FULTON NY-NORTHERN FULTON NY-SOUTHERN SARATOGA NY-
NORTHERN SARATOGA NY-
545 PM EDT THU SEP 22 2011
...A STRONG THUNDERSTORM IN
FULTON COUNTY IN EASTERN NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS UP TO 35 MPH...FREQUENT
LIGHTNING...AND TORRENTIAL RAIN CAPABLE OF PRODUCING MINOR FLOODING.
THIS STORM WAS LOCATED NEAR CRANBERRY CREEK...OR ABOUT 11 MILES
NORTHEAST OF GLOVERSVILLE...AND MOVING EAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTH OF EDINBURG BY 555 PM EDT
6 MILES NORTHWEST OF ROCK CITY FALLS BY 615 PM EDT
LAT...LON 4324 7387 4301 7387 4304 7428 4322 7429
TIME...MOT...LOC 2143Z 270DEG 12KT 4313 7416
GJM
Special weather statement, Sep 22, 5:02 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
602 PM EDT THU SEP 22 2011
NYZ052-053-222230-
EASTERN ALBANY NY-WESTERN RENSSELAER NY-
602 PM EDT THU SEP 22 2011
...A STRONG THUNDERSTORM IN
ALBANY COUNTY IN EAST CENTRAL NEW YORK...
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WIND GUSTS UP TO 35 MPH...
FREQUENT LIGHTNING...AND TORRENTIAL RAIN WHICH MAY PRODUCE MINOR
URBAN FLOODING. THIS STORM WAS LOCATED NEAR LOUDONVILLE AND OVER
COLONIE...AND MOVING EAST AT 10 MPH.
THE THUNDERSTORM WILL BE NEAR...
LOUDONVILLE AT 610 PM EDT
LATHAM BY 615 PM EDT
MENANDS AND RENSSELAER BY 620 PM EDT
WATERVLIET...GREEN ISLAND AND COHOES BY 625 PM EDT
TROY BY 630 PM EDT
LAT...LON 4261 7354 4263 7391 4277 7391 4278 7381
4279 7376 4282 7372 4280 7372 4278 7369
4281 7366 4283 7366 4283 7354
TIME...MOT...LOC 2201Z 270DEG 9KT 4272 7379
GJMTornado, Montgomery
- When
- September 22, 5:15 PM EST to 5:16 PM EST
- Where
- Montgomery County, 1.46 mi SE of Auriesville to 0.95 mi SW of Ft Hunter
- Rating
- EF0
- Path length
- 0.73 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 42.913, -74.303
A National Weather Service Storm Survey team confirmed a weak tornado touched down in the Town of Glen. The tornado downed some small hardwood trees and broke off some large branches. Damage extended from just west of Noeltner Road to near Ripley Road. There was video and photo evidence.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Louisiana, September 22, 2011$1.0 million · 1.75 in hail · 6 events
- Flash Flooding and Hail in Georgia, September 22, 2011$344,000 · 52 kt wind · 7 events
- Damaging Winds in Arkansas, September 22, 2011$24,000 · 50 kt wind · 3 events
- Lightning Strike in Florida, September 22, 20111 injured · 1 event
- Hail and Damaging Winds in Louisiana, September 22, 2011$12,000 · 1.75 in hail · 5 events
- Dense Fog in Virginia, September 22 to 23, 20117 events
- Flash Flood and Debris Flow in Alabama, September 22 to 23, 20110.88 in hail · 4 events
- High Wind in Alaska, September 22 to 23, 201156 kt wind · 3 events
- Damaging Winds in Tennessee, September 22, 201150 kt wind · 2 events
- Damaging Winds in Arkansas, September 22, 201154 kt wind · 2 events
- Hail in Texas, September 22, 20110.75 in hail · 1 event
- Waterspout in South Atlantic Coastal Waters, September 22, 20111 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 346863.